MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-655

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-655
Model Number KD-655Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Bowel Perforation (2668)
Date of Event 06/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event involves six related patient identifiers: (b)(6).This medwatch is for patient identifier (b)(6).The literature article is attached and doi: 10.1002/aid2.13344 is provided for additional information.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
Olympus reviewed the literature titled "risk factors for perforation during colorectal endoscopic submucosal dissection." endoscopic submucosal dissection (esd) achieves higher en bloc resection rates than endoscopic mucosal resection in early colorectal neoplasms.However, perforation occurs more frequently during esd.We aimed to identify the risk factors for perforation during colorectal esd.A total of 161 patients treated with colorectal esd at a tertiary center between january 2014 and december 2019 were enrolled in this retrospective study.Perforation was defined as a deep defect of the muscularis propria, with or without direct contact with connective tissue outside the colon.Clinical risk factors for perforation during esd, including age, sex, tumor morphology, tumor size, tumor location, procedure time, en bloc resection rate, histology, and submucosal fibrosis, were analyzed.The mean size of the esd specimens was 38.2 ± 24.6 mm.The overall en bloc resection rate was 98.1%.Perforations occurred during esd in 31 out of 161 patients (19.3%).All perforations were successfully treated with endoscopic closure using the hemoclips and nonsurgical management.Emergency surgery was not required in our patients.On multivariate analysis, severe submucosal fibrosis (odds ratio [or] 3.06; 95% confidence interval [ci] 1.23-7.59; p =.016) and location in the right colon (or 4.54; 95% ci 1.31-15.79; p =.017) were independent risk factors.Perforation during colorectal esd occurred in 31 patients (19.3%), but all patients had a good outcome without surgery.Submucosal fibrosis and its location are risk factors for perforation during esd.Type of adverse events/number of patients: perforation - 31 patients.Minor bleeding - number of patients not specified.All perforations that occurred during colorectal esd were successfully managed with endoscopic closure without rescue surgery.Most cases showed minor bleeding, which were successfully managed with immediate hemostasis by hemoclipping and coagulation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-655
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18685085
Report Number9614641-2024-00341
Device Sequence Number15264694
Product Code KNS
UDI-Device Identifier04953170377518
UDI-Public04953170377518
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K171158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-655Q
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISPOSABLE DISTAL ATTACHMENT (D-201-15004); EVIS LUCERA ELITE COLONOVIDEOSCOPE (PCF-H290ZI); EVIS LUSERA COLONOVIDEOSCOPE (PCF-Q260AZI); OLYMPUS ESG-100 (WB991046); SINGLE USE INJECTOR (NM-610U-0423)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown